Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 8, 2015, 8:45 PM CDT for 4 counties in Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 8:45 PM CDT (01:45 UTC)
- Expired
- Apr 8, 2015, 9:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Dickens County, TX, Kent County, TX, King County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 128 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 8:50 PM CDT | TSTM WND GST 64 | 10 Wsw Guthrie, TX | REPORTED BY WEST TEXAS MESONET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 7:23 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 3303 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497
WUUS54 KLUB 090145
SVRLUB
TXC125-263-269-433-090215-
/O.NEW.KLUB.SV.W.0007.150409T0145Z-150409T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
845 PM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STONEWALL COUNTY IN NORTHWESTERN TEXAS...
KING COUNTY IN NORTHWESTERN TEXAS...
EASTERN KENT COUNTY IN NORTHWESTERN TEXAS...
EASTERN DICKENS COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 915 PM CDT
* AT 844 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR DUMONT TO 10 MILES NORTHEAST OF
GIRARD TO 9 MILES SOUTH OF CLAIREMONT...AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
JAYTON...GUTHRIE...ASPERMONT...GIRARD...DUMONT...CLAIREMONT...
GROW...FINNEY...PEACOCK AND SWENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3349 10068 3383 10070 3383 10001 3346 10000
3296 10019 3296 10092
TIME...MOT...LOC 0144Z 267DEG 53KT 3382 10062 3350 10059 3304 10081
$$1 follow-up statement
836
WWUS54 KLUB 090202
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
902 PM CDT WED APR 8 2015
TXC125-263-269-433-090215-
/O.CON.KLUB.SV.W.0007.000000T0000Z-150409T0215Z/
STONEWALL TX-KING TX-KENT TX-DICKENS TX-
902 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR STONEWALL...KING...EASTERN KENT AND EASTERN DICKENS COUNTIES...
AT 850 PM CST...THE WEST TEXAS MESONET SITE 10 MILES SOUTHWEST OF
GUTHRIE REPORTED A 64 MPH WIND GUST AT 850 PM. AT 858 PM
CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NEAR FINNEY TO 9 MILES SOUTH OF GUTHRIE TO 9 MILES NORTHEAST OF
HUDD...MOVING EAST AT 65 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
JAYTON...GUTHRIE...ASPERMONT...GIRARD...DUMONT...CLAIREMONT...GROW...
FINNEY...PEACOCK AND SWENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3349 10068 3383 10070 3383 10001 3346 10000
3296 10019 3296 10092
TIME...MOT...LOC 0158Z 269DEG 55KT 3381 10039 3349 10036 3303 10058
HAIL...1.00IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:57 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 8, 6:57 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 657 PM CDT WED APR 8 2015 .UPDATE... HAVE INCREASED POPS AS DRYLINE REMAINS POSITIONED FROM NEAR OR JUST EAST OF TURKEY TO MATADOR TO RALLS TO O'DONNELL. STRONGEST ACTIVITY CONTINUES TO STRETCH FROM NEAR CEE VEE BACK TO CROSBYTON WHILE ADDITIONAL DEVELOPMENT TAKES PLACE NEAR POST TO LAKE ALAN HENRY. ANOTHER LINE OF CONVECTION EXTENDING FROM LEVELLAND TO BROWNFIELD PUSHING EAST HAS HAD A HISTORY OF PRODUCING 60+ MPH WIND GUSTS...LIKELY RESULTING IN BLOWING DUST AND SUBSTANTIALLY REDUCED VISIBILITIES IMPACTING THE SOUTHERN TO CENTRAL SOUTH PLAINS. && .AVIATION... AREAS OF SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE REGION THIS EVENING...BUT HAVE LEFT MENTION OUT OF FORECAST FOR NOW GIVEN THEIR RELATIVELY ISOLATED TO SCATTERED NATURE OVERALL. NONETHELESS...WILL SEE SOME CB IN FLIGHT ROUTES IN ALL DIRECTIONS FOR THE NEXT FEW HOURS BEFORE FOCUS SHIFTS EAST OF KCDS OVERNIGHT. SOUTH/SOUTHWEST WINDS WILL CONTINUE BLOWING NEAR 15-20 KNOTS WITH GUSTS OF 25-30 KNOTS THIS EVENING...BEFORE DECREASING BY MIDNIGHT AND VEERING NORTHWEST LATE TONIGHT INTO THURSDAY MORNING IN ASSOCIATION WITH AN APPROACHING FRONTAL BOUNDARY. NO DETRIMENT TO VFR CONDITIONS EXPECTED AT THIS TIME OUTSIDE OF ISOLATED WIND GUSTS KICKING UP LOCALIZED AREAS OF DUST. && .PREV DISCUSSION... /ISSUED 344 PM CDT WED APR 8 2015/ SHORT TERM... CLOUD COVER CONTINUES TO STREAM ACROSS THE REGION AS UPPER LEVEL LOW TRANSLATES FROM WY INTO THE UPPER MISSISSIPPI VALLEY OVER THE NEXT 24 HOURS. WEST SOUTHWESTERLY FLOW IS EXPECTED TO PERSIST THROUGH THE PERIOD. THE RED FLAG SETUP HAS MORE OR LESS FIZZLED WITH THE EXCEPTION OF OUR NORTHWESTERN ZONES. THE NORTHWEST HAS ACCUMULATED SOME RED FLAG MINUTES TODAY WITH PARTIAL CLEARING. HOWEVER WE WILL KEEP THE WARNING IN PLACE IN THE NORTHWEST FOR NOW GIVEN THE INCREASING THREAT OF HIGH BASED STORMS WITH DRY LIGHTNING/DOWNBURST POTENTIAL THIS AFTERNOON INTO THE EARLY EVENING HOURS. FURTHER EAST...WILL CANCEL RED FLAG AS IT APPEARS VERY UNLIKELY THAT WE WILL MAKE CRITERIA. STILL...THE TSTM THREAT EXISTS. HAVE INCREASED POPS WEST OF THE DRYLINE TO HIGHLIGHT THE THREAT FOR WHAT MAY END UP AS HIGH BASED THUNDERVIRGA. EAST OF THE DRYLINE...NEAR A TRIPLE POINT IN THE SERN PANHANDLE...POPS HAVE BEEN INCREASED TO SOLID CHANCE TO LIKELY. DRYLINE WILL ATTEMPT TO RETREAT WESTWARD OVERNIGHT AS DRY COLD FRONT APPROACHES THE REGION THURSDAY MORNING. THIS WILL BRING NORTHERLY WINDS TO THE AREA BY THURSDAY AFTERNOON AND KNOCKING OFF A FEW DEGREES FROM THE HIGHS OVER VALUES SEEN TODAY. LONG TERM... A COLD FRONT WILL PUSH DOWN INTO CENTRAL AND SOUTH TEXAS ON THURSDAY. MOISTURE WILL BE VERY SLOW TO RECOVER ON FRIDAY WITH WINDS SWINGING AROUND TO THE EAST. MOISTURE/HIGH THETA-E AIR WILL MOSTLY STAY TO THE SOUTH ON FRIDAY BUT WILL SLOWLY INCREASE OVER THE SOUTHERN ROLLING PLAINS. A LITTLE BIT OF AN INCREASE IN ISENTROPIC LIFT MAY GARNER SOME PRECIPITATION ON FRIDAY NIGHT. ALTHOUGH INSTABILITY WILL BE NEARLY NON EXISTENT DUE TO THE LACK OF MOISTURE. THE HIGHER THETA-E AIR WILL NOT SUBSTANTIALLY MAKE IT BACK INTO THE REGION UNTIL SATURDAY. THE DRYLINE SHOULD NOT MOVE TOO FAR EAST DURING THE AFTERNOON ON SATURDAY AND SUNDAY. WINDS ALOFT WILL NOT BACK UNTIL SUNDAY WITH THE APPROACH OF THE DEEP TROUGH. MODELS SHOW WINDS AT 500MB BACKING AS FAR TO THE SSE ON SUNDAY AFTERNOON. THIS TROUGH WILL TAKE ON AN INCREASING NEGATIVE TILT AS IT MOVES ACROSS NORTHERN MEXICO/SOUTHWESTERN US. ANALOG GUIDANCE ALSO SHOWS A SIGNIFICANT NUMBER OF SEVERE EVENTS OCCURRING. OVERALL...CONFIDENCE IS INCREASING AS MUCH AS IT CAN THIS FAR OUT IN A SEVERE WEATHER OCCURRENCE FOR SATURDAY OR SUNDAY. ALTHOUGH AT THE MOMENT...SUNDAY SHOWS THE MOST PROMISE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 84 40 71 36 / 20 10 0 0 TULIA 88 45 75 39 / 20 20 0 0 PLAINVIEW 88 46 76 41 / 20 20 0 0 LEVELLAND 87 46 78 42 / 20 20 0 0 LUBBOCK 89 50 80 44 / 20 20 0 0 DENVER CITY 87 47 77 44 / 20 20 0 10 BROWNFIELD 87 48 78 45 / 20 20 0 0 CHILDRESS 94 56 84 46 / 50 20 0 0 SPUR 89 56 83 47 / 20 20 0 0 ASPERMONT 91 62 87 49 / 20 20 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ021>023-027- 028-033-034-039. && 31
Hazardous weather outlook, Apr 8, 7:47 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 747 PM CDT WED APR 8 2015 TXZ021>044-100100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 747 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS EVENING AND TONIGHT A RISK OF STRONG TO SEVERE THUNDERSTORMS EXISTS THIS EVENING ACROSS WEST TEXAS. THE MOST SIGNIFICANT RISK IS ACROSS THE EASTERN SOUTH PLAINS INTO THE ROLLING PLAINS AND FAR SOUTHEASTERN TEXAS PANHANDLE...WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS MAY DEVELOP SATURDAY AND SUNDAY OVER PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS NEAR AND EAST OF THE CAPROCK ESCARPMENT ARE REQUESTED TO ACTIVATE IF POSSIBLE THIS EVENING.
In the hours before
Local storm report, Apr 8, 7:30 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 4 S LEVELLAND 33.52N 102.36W
04/08/2015 M76 MPH HOCKLEY TX MESONET
RECORDED BY WEST TEXAS MESONET.
0705 PM TSTM WND GST REESE CENTER 33.59N 102.03W
04/08/2015 M62 MPH LUBBOCK TX MESONET
REPORTED BY WEST TEXAS MESONET.
0710 PM TSTM WND GST 6 SSW WOLFFORTH 33.43N 102.05W
04/08/2015 M59 MPH LUBBOCK TX MESONET
REPORTED BY WEST TEXAS MESONET.
0716 PM TSTM WND GST 4 SSW LUBBOCK 33.53N 101.88W
04/08/2015 M76 MPH LUBBOCK TX NWS OFFICE
OBSERVED BY WIND SENSOR AT NWS OFFICE.
0720 PM TSTM WND GST 3 WNW LUBBOCK 33.59N 101.92W
04/08/2015 M63 MPH LUBBOCK TX MESONET
REPORTED BY WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1500059 LUB1500060 LUB1500061 LUB1500062 LUB1500063
SCOBBLocal storm report, Apr 8, 7:57 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
757 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 5 ENE ABERNATHY 33.86N 101.76W
04/08/2015 M58 MPH HALE TX MESONET
REPORTED BY WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1500064
SCOBBLocal storm report, Apr 8, 8:01 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
801 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST TAHOKA 33.16N 101.79W
04/08/2015 E60 MPH LYNN TX LAW ENFORCEMENT
REPORTED BY LYNN COUNTY SHERIFFS OFFICE.
0730 PM HAIL TAHOKA 33.16N 101.79W
04/08/2015 E0.75 INCH LYNN TX LAW ENFORCEMENT
REPORTED BY LYNN COUNTY SHERIFFS OFFICE.
&&
EVENT NUMBER LUB1500065
EVENT NUMBER LUB1500066
SCOBBLocal storm report, Apr 8, 8:12 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
812 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST POST 33.19N 101.38W
04/08/2015 E60 MPH GARZA TX LAW ENFORCEMENT
REPORTED BY GARZA COUNTY SHERIFFS OFFICE.
0805 PM HAIL POST 33.19N 101.38W
04/08/2015 E0.50 INCH GARZA TX LAW ENFORCEMENT
REPORTED BY GARZA COUNTY SHERIFFS OFFICE.
&&
EVENT NUMBER LUB1500067
EVENT NUMBER LUB1500068
SCOBBLocal storm report, Apr 8, 8:13 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
813 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 1 NE POST 33.20N 101.37W
04/08/2015 M67 MPH GARZA TX MESONET
REPORTED BY WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1500069
SCOBBLocal storm report, Apr 8, 8:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
814 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 6 NW WHITE RIVER LAKE 33.54N 101.17W
04/08/2015 M63 MPH CROSBY TX MESONET
REPORTED BY WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1500070
SCOBBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:08 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 37 min |
| Apr 8, 7:19 PM CDT | Special Weather Statement | LUB | Childress | 26 min |
| Apr 8, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 29 min |
| Apr 8, 7:34 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 41 min |
| Apr 8, 7:58 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 47 min |
| Apr 8, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 46 min |
| Apr 8, 9:02 PM CDT | Special Weather Statement | LUB | Cottle | 28 min |
| Apr 8, 9:15 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King, Stonewall | 15 min |
| Apr 8, 9:33 PM CDT | Special Weather Statement | LUB | Cottle, King | 12 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.